Alert archive / New Mexico / High Wind Warnings in 2013

High Wind Warning 19, NWS Midland/Odessa, TX

April 16, 2013Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Apr 16, 2013, 1:45 PM MDT for Eddy County, New Mexico. It took effect at Apr 17, 2013, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2013, 1:45 PM MDT (19:45 UTC)
In effect from
Apr 17, 2013, 12:00 PM MDT
Expired
Apr 17, 2013, 9:33 PM MDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
852 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1768 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WWUS74 KMAF 161945
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CDT TUE APR 16 2013

...HIGH WIND WARNING IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING FOR THE GUADALUPE MOUNTAINS...

.AN UPPER LEVEL STORM SYSTEM WILL PASS THROUGH THE ROCKIES NORTH
OF WEST TEXAS AND SOUTHEAST NEW MEXICO WEDNESDAY AND THURSDAY.  
AS A RESULT...STRONG WINDS ARE EXPECTED TO DEVELOP THROUGH THE
GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON...AND CONTINUE THROUGH
THURSDAY MORNING.

NMZ027-TXZ258-170745-
/O.UPG.KMAF.HW.A.0017.130417T1800Z-130419T0000Z/
/O.NEW.KMAF.HW.W.0019.130417T1800Z-130418T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
145 PM MDT TUE APR 16 2013

...HIGH WIND WARNING IN EFFECT FROM NOON WEDNESDAY TO 6 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 6 AM MDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...STRONG WINDS.

* TIMING...FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING.

* WINDS...WEDNESDAY AFTERNOON...SOUTHWEST 40 TO 50 MPH WITH GUSTS
  TO AROUND 70 MPH. THURSDAY MORNING...NORTHWEST 35 TO 45 MPH
  SHIFTING TO THE NORTH AND WEAKENING LATE IN THE MORNING.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. 

&&

$$
3 follow-up statements
954 
WWUS74 KMAF 171004
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
504 AM CDT WED APR 17 2013

...HIGH WIND WARNING IN EFFECT FROM THIS AFTERNOON THROUGH
THURSDAY MORNING FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM THIS AFTERNOON THROUGH THIS
EVENING FOR LOCATIONS WEST OF A LINE FROM TATUM TO CARLSBAD TO
PECOS TO ALPINE...

.AN UPPER LEVEL STORM SYSTEM WILL PASS THROUGH THE ROCKIES NORTH
OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AND THURSDAY. AS
A RESULT...STRONG WINDS ARE EXPECTED TO DEVELOP THROUGH THE
GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON...AND CONTINUE THROUGH
THURSDAY MORNING. STRONG WINDS ARE ALSO EXPECTED TO AFFECT
PORTIONS OF SOUTHEAST NEW MEXICO AS WELL AS THE UPPER TRANS PECOS
AND DAVIS/APACHE MOUNTAINS THROUGH THIS EVENING. 

NMZ027-TXZ258-172200-
/O.CON.KMAF.HW.W.0019.130417T1800Z-130418T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
404 AM MDT WED APR 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
MDT THURSDAY...

* EVENT...STRONG WINDS.

* TIMING...THIS AFTERNOON THROUGH THURSDAY MORNING.

* WINDS...THIS AFTERNOON...SOUTHWEST 40 TO 55 MPH WITH GUSTS TO
  AROUND 70 MPH. THURSDAY MORNING...WEST 35 TO 50 MPH SHIFTING TO
  THE NORTH AND WEAKENING LATE IN THE MORNING.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.

&&

$$

NMZ028-029-TXZ057-058-074-172200-
/O.NEW.KMAF.WI.Y.0017.130417T1800Z-130418T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...VAN HORN...PECOS...ALPINE...
FORT DAVIS
504 AM CDT WED APR 17 2013 /404 AM MDT WED APR 17 2013/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...

* EVENT...HIGH WINDS.

* TIMING...THIS AFTERNOON THROUGH THIS EVENING.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND
  TRACTOR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
498 
WWUS74 KMAF 171921
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 PM CDT WED APR 17 2013

...HIGH WIND WARNING IN EFFECT FROM THIS AFTERNOON THROUGH
THURSDAY MORNING FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM THIS AFTERNOON THROUGH THIS
EVENING FOR LOCATIONS WEST OF A LINE FROM TATUM TO CARLSBAD TO
PECOS TO ALPINE...

.AN UPPER LEVEL STORM SYSTEM IS PASSING THROUGH THE ROCKIES NORTH
OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AND THURSDAY. AS A
RESULT...STRONG WINDS ARE EXPECTED TO DEVELOP THROUGH THE
GUADALUPE MOUNTAINS THIS AFTERNOON...AND CONTINUE THROUGH
TONIGHT. STRONG WINDS ARE ALSO EXPECTED TO AFFECT PORTIONS OF 
SOUTHEAST NEW MEXICO AS WELL AS THE UPPER TRANS PECOS AND DAVIS/APACHE 
MOUNTAINS THROUGH THIS EVENING.

NMZ027-TXZ258-180330-
/O.CON.KMAF.HW.W.0019.000000T0000Z-130418T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
121 PM MDT WED APR 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY...

* EVENT...STRONG WINDS.

* TIMING...THIS AFTERNOON THROUGH TONIGHT.

* WINDS...THIS AFTERNOON...SOUTHWEST 35 TO 50 MPH WITH GUSTS UP  
  TO AROUND 70 MPH. TONIGHT...WEST 35 TO 50 MPH SHIFTING 
  TO THE NORTH AND WEAKENING LATE IN THE MORNING. 

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.

&&

$$

NMZ028-029-TXZ057-058-074-180300-
/O.CON.KMAF.WI.Y.0017.000000T0000Z-130418T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...VAN HORN...PECOS...ALPINE...
FORT DAVIS
221 PM CDT WED APR 17 2013 /121 PM MDT WED APR 17 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* EVENT...HIGH WINDS.

* TIMING...THIS AFTERNOON THROUGH THIS EVENING.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
827 
WWUS74 KMAF 180333
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1033 PM CDT WED APR 17 2013

...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS CANCELLED...

.WINDS HAVE DECREASED BELOW WARNING CRITERIA IN THE GUADALUPE
MOUNTAINS AND ARE EXPECTED TO REMAIN BELOW WARNING LEVELS THE
REMAINDER OF THE NIGHT. 

NMZ027-TXZ258-180445-
/O.CAN.KMAF.HW.W.0019.000000T0000Z-130418T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
933 PM MDT WED APR 17 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING. 

HIGH WINDS ARE NO LONGER EXPECTED IN THE GUADALUPE MOUNTAINS. IT
WILL REMAIN WINDY OVERNIGHT HOWEVER. WEST TO NORTHWEST WINDS OF
25 TO 40 MPH WITH GUSTS TO 55 MPH ARE STILL EXPECTED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 16, 1:45 PM MDT, 0 minutes earlier.

Area forecast discussion, Apr 16, 1:45 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CDT TUE APR 16 2013

.DISCUSSION...

A COLD FRONT HAS ENTERED THE NORTHERN CWA THIS AFTERNOON AND HAS
ARRIVED SOONER THAN THE MODELS INDICATED. DESPITE THE APPROACHING
FRONT...TEMPERATURES ARE WARMING UP TO ABOVE NORMAL WITH A SURFACE
TROUGH ACROSS SOUTHEAST NEW MEXICO AND FAR WEST TEXAS. THE FRONT
IS EXPECTED TO SLOW ITS PROGRESSION AND STAY ACROSS THE NORTHERN
PERMIAN BASIN THIS EVENING AND EVENTUALLY FADE OUT. THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE NORTHEAST PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS LATE THIS AFTERNOON INTO THIS EVENING. THE
INTERSECTION OF THE COLD FRONT WITH A DRYLINE ACROSS THE PERMIAN
BASIN ALONG WITH AN APPROACHING SHORTWAVE WILL CREATE LIFT OVER
THE AREA. DEWPOINTS ARE EXPECTED CLIMB INTO THE LOWER TO MID 60S ACROSS
THE EASTERN CWA AFTER SUNSET WITH GOOD LAPSE RATES PRESENT
AREAWIDE PROVIDING A SUFFICIENT SUPPLY OF MOISTURE AND
INSTABILITY. CAPE VALUES WILL BE OVER 2 KJ/KG ACROSS PORTIONS OF
THE FAR EASTERN PERMIAN BASIN AND 0 TO 3 KM BULK SHEAR VECTORS ARE
PROJECTED TO BE UP TO 50 KTS THIS EVENING SO ANY STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE OVERNIGHT PERIOD
INTO WEDNESDAY NIGHT ACROSS THE EASTERN PERMIAN BASIN AND LOWER
TRANS PECOS.

WEDNESDAY WILL REMAIN WARM ACROSS THE AREA WITH A SURFACE TROUGH AND
GUSTY SOUTHWEST WINDS PRESENT.  HIGH WINDS WILL BE LIKELY ACROSS THE
GUADALUPE PASS WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING SO
HAVE UPGRADED THE HIGH WIND WATCH TO A WARNING. A COLD FRONT WILL
PUSH THROUGH THE AREA THURSDAY MORNING AND 700 MB WINDS WEAKEN
AFTER 12Z SO HAVE ENDED THE WARNING AT THAT TIME. TEMPERATURES WILL
DECREASE TO WELL BELOW NORMAL VALUES THURSDAY WITH MANY PLACES
EXPERIENCING HIGHS IN THE FIFTIES AND SIXTIES. TEMPERATURES WILL
BE SLOW TO WARM UP ON FRIDAY AS THE SURFACE RIDGE AND COLDER AIR
REMAIN ACROSS CENTRAL TEXAS. A WARM UP WILL OCCUR ON SATURDAY WITH
A SURFACE TROUGH AND GUSTY SOUTHERLY WINDS PRESENT. TEMPERATURES
WILL CONTINUE TO INCREASE THROUGH MONDAY. AN UPPER TROUGH WILL
PASS OVER THE NORTHERN PLAINS SENDING A COLD FRONT SOUTH INTO THE
AREA ON TUESDAY.

.FIRE WEATHER...

CRITICAL FIRE WEATHER CONDITIONS HAVE YET TO MATERIALIZE THIS
AFTERNOON ACROSS MUCH OF THE RED FLAG WARNING AREA. EVEN THOUGH THE
RELATIVE HUMIDITY VALUES HAVE FALLEN BELOW 15 PERCENT...THE HIGHER
WIND SPEEDS PREVIOUSLY ANTICIPATED REMAIN WELL BELOW CRITERIA DUE TO
A COLD FRONT THAT MOVED FARTHER SOUTH INTO THE REGION. THERE MAY
STILL BE SOME TIME FOR WARNING CONDITIONS TO DEVELOP OVER THE NEXT
COUPLE OF HOURS SO KEPT THE RFW GOING THROUGH THIS EVENING.

WEDNESDAY...MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO PLUMMET TO
THE SINGLE DIGITS DURING THE AFTERNOON HOURS. MEANWHILE A SURFACE
TROUGH WILL STRENGTHEN OVER THE TEXAS PANHANDLE AND INCREASE
SOUTHWEST WINDS ACROSS MUCH THE AREA. CONDITIONS LOOK TO MEET RED
FLAG WARNING CRITERIA ACROSS MOST OF SOUTHEAST NEW MEXICO AND THE
GUADALUPE MOUNTAIN REGION AS 20 FOOT WINDS EXCEED 20 MPH. THEREFORE
THE PREVIOUSLY ISSUED RED FLAG WARNING FOR THESE AREAS WILL REMAIN
IN PLACE BEGINNING WEDNESDAY AFTERNOON AND END IN THE EVENING. SOME
UNCERTAINTY REMAINS ACROSS THE FIRE WEATHER WATCH AREA DUE TO THE
PLACEMENT OF THE SURFACE TROUGH. THINK WINDS MIGHT BE MARGINAL AT
BEST AND MAY NOT MEET WARNING CRITERIA. THEREFORE WILL HOLD OFF ON
UPGRADING THE WATCH TO A RFW FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 65  90  44  60  /  10  10  10   0
BIG SPRING TX              66  90  45  61  /  20  20  10  10
CARLSBAD NM                59  88  45  59  /   0   0  10   0
DRYDEN TX                  69  95  59  74  /  10  10  10  10
FORT STOCKTON TX           64  93  52  67  /   0   0  10  10
GUADALUPE PASS TX          54  79  39  57  /   0   0   0   0
HOBBS NM                   60  87  42  57  /   0   0  10  10
MARFA TX                   45  82  40  62  /   0   0   0   0
MIDLAND INTL AIRPORT TX    65  91  47  63  /  10  10  10  10
ODESSA TX                  66  91  48  61  /   0  10  10  10
WINK TX                    61  94  48  65  /   0   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM NOON WEDNESDAY TO 6 AM MDT THURSDAY FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 11 AM TO 9 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...HIGH WIND WARNING FROM NOON WEDNESDAY TO 6 AM MDT THURSDAY FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR THE
     FOLLOWING ZONES... ANDREWS...GAINES...GUADALUPE MOUNTAINS...
     VAN HORN AND HIGHWAY 54 CORRIDOR.

     RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ WEDNESDAY FOR THE FOLLOWING ZONES... GUADALUPE
     MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...DAVIS/APACHE
     MOUNTAINS AREA...GAINES...LOVING...REEVES COUNTY AND UPPER
     TRANS PECOS...WARD...WINKLER.

&&

27/80
Hazardous weather outlook, Apr 16, 1:09 PM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 PM CDT TUE APR 16 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-171915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
209 PM CDT TUE APR 16 2013 /109 PM MDT TUE APR 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS PERSIST TODAY ACROSS SOUTHEAST
NEW MEXICO...THE VAN HORN AREA...GUADALUPE MOUNTAINS AND
NORTHWEST PERMIAN BASIN. A RED FLAG WARNING IS IN EFFECT FOR THESE
AREAS THROUGH THIS EVENING.

THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS
THE EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. SOME OF
THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER PORTIONS
OF THE AREA WEDNESDAY. A RED FLAG WARNING IS IN EFFECT FOR THE
VAN HORN AREA...GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO
PLAINS.

STRONG WINDS ARE ALSO ANTICIPATED ACROSS THE GUADALUPE MOUNTAINS
WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING...THEREFORE A
HIGH WIND WARNING IS IN EFFECT FOR THIS AREA. SUSTAINED WIND
SPEEDS OF 40-50 MPH CAN BE EXPECTED WITH GUSTS UP TO 70 MPH
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY FOR THE EASTERN PERMIAN
BASIN AFTER 4 PM CDT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:12 AM MDTHigh Wind WatchMAFEddy11 hr
Apr 16, 4:28 AM MDTRed Flag WarningMAF17 hr
Apr 16, 4:28 AM MDTRed Flag WarningMAF41 hr
Apr 16, 4:28 AM MDTFire Weather WatchMAFAndrews, Gaines, Loving, Ward, Winkler24 hr

Nearby

High Wind Warnings in New Mexico, 2013High Wind Warnings in Texas, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.